MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ANTERIOR CHAMBER PMMA SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number MTA3U0
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during intraocular lens (iol) implant procedure, the surgeon noticed that the anterior chamber intraocular lens (aciol) was captured by the iris, meaning that it was posterior or behind the iris than in front of it.So, in this case the haptic was in front of the iris, but the nasal and temporal side of the optic was behind the iris rather than in front, causing iris chaffing and persistent inflammation.Aciol was removed during initial procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.11.Based on information received following submission of the initial report, this event does not meet criteria for reporting as a serious injury/malfunction.No further reports required.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating surgeon noticed position of lens would cause iris chaffing and persistent inflammation in the future if left so removed lens.Patient did not experienced any event.

Brand Name
ANTERIOR CHAMBER PMMA SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19528478
Report Number1119421-2024-01147
Device Sequence Number7560515
Product Code HQL
UDI-Device Identifier00380650701268
UDI-Public00380650701268
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P880087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMTA3U0
Device Catalogue NumberMTA3U0.190
Device Lot Number15335270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/25/2024
Date Device Manufactured01/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown